MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2380-J
Medical Device Problem Codes Complete Blockage (1094); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Death (1802); Occlusion (1984)
Date of Event 06/07/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial procedure, patient was present in the hospital in deep distress.A computed tomography angiography (cta) identified that both ovation ix aortic main bodies and limbs were completely occluded.It was reported that this patient is extremely obese and tested positive for methamphetamine use.The physician indicated that the methamphetamine use played a role in the grafts being completely clotting off.The physician stated that the patient still had blood flow to legs from retrograde flow from hypogastric arteries.It was reported that the patient expired three (3) days later ((b)(6) 2020) due to complication was rhabdomyolysis.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.The aortic and bilateral occlusion event is confirmed.Device, user, procedure or anatomy relatedness of this event could not be determined.The death event is confirmed.The procedure related harms identified were acute renal failure, paraplegia and acute respiratory failure.The death could not be determined due to inconclusive information.The reported methamphetamine use played a role in the aortic and iliac occlusion per the physician.There was no confirmation in the medical records of drug use.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this event and similar events in the event further investigation is needed.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10222333
Report Number3008011247-2020-00076
Device Sequence Number19439501
Product Code MIH
UDI-Device IdentifierM701TVAB2380J1
UDI-Public+M701TVAB2380J1/$$3220205FS012519090
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model NumberTV-AB2380-J
Device Catalogue NumberTV-AB2380-J
Device Lot NumberFS012519-09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ILIAC LIMB, LOT FS091018-57.; ILIAC LIMB, LOT FS102618-22.; POLYMER, LOT FF101518-02.; ILIAC LIMB, LOT FS091018-57.; ILIAC LIMB, LOT FS102618-22.; POLYMER, LOT FF101518-02.
Outcome Attributed to Adverse Event Death;
Patient Age54 YR